MAUDE Adverse Event Report: STRYKER GMBH REUNION TSA - MODULAR RA TCHETING HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH REUNION TSA - MODULAR RA TCHETING HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5901-1120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
During a shoulder revision procedure, it was discovered that the strike plate was missing from the device.The patient and o.R.Were inspected and the strike plate was not found.It is unknown if the strike plate went missing during the procedure, or prior to the procedure (prior procedure or spd).The surgeon elected to continue using the device, requiring additional mallet strikes.Surgery was completed successfully with an approximate 2 minute delay.
 
Additional Manufacturer Narrative
The reported event that could be confirmed.Based on investigation, the root cause was attributed to be normal wear and tear over the years.Given information: it is unknown if the strike plate went missing during the procedure, or prior to the procedure (prior procedure or spd).The device inspection revealed the following: the striking plate of the returned ratcheting handle is completely broken off (gone missing as reported).A close up (done by the microscope) shows inner damages, rust and deposits are evident as well which indicate that this is rather an old and often used instrument.Note that this returned instrument is not engraved with "do not disassemble" which indicates that the device was manufactured prior to 21/aug/2012, which is when that engraving was implemented.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
During a shoulder revision procedure, it was discovered that the strike plate was missing from the device.The patient and operating room were inspected and the strike plate was not found.It is unknown if the strike plate went missing during the procedure, or prior to the procedure (prior procedure or spd).The surgeon elected to continue using the device, requiring additional mallet strikes.Surgery was completed successfully with an approximate 2 minute delay.

Brand Name
REUNION TSA - MODULAR RA TCHETING HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8941794
Report Number0008031020-2019-01185
Device Sequence Number2657842
Product Code LXH
UDI-Device Identifier07613327099454
UDI-Public07613327099454
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5901-1120
Device Lot NumberB5KFP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR